MAUDE Adverse Event Report: BALT USA PRESTIGE COIL SYSTEM

BALT USA PRESTIGE COIL SYSTEM
Model Number PRES0520HPKPL
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Balt usa's reference number: (b)(4).The returned device was inspected in our quality laboratory.During our analysis: we noted that the returned implant coil was already detached from its respective pusher system, implant was severely damaged with portions of stretched coils and kinks throughout.We observed no visual damage to the detachment zone, no visual indication of a detachment cycle being conducted.We observed that the proximal end of the implant shows no detachment cycle being conducted.We observed the sr thread to still be connected to the detachment zone, but fractured and opaque in color approximately 2mm distal of the detachment zone.We observed no major kinks in the delivery pusher.We noted that the microcatheter used during the incident was returned.We noted that an in-house coil system was able to advance through the returned microcatheter with no issue, including while enduring simulated bends in the microcatheter.Root cause of the premature detachment cannot be definitively determined.Upon device return, the implant coil was found to be detached from the delivery pusher; the implant was severely damaged, with multiple portions of stretched coils and kinks throughout.It is possible that the damage found to the implant coils was sustained while the implant was retrieved with the snare.It is unknown if the implant coils were damaged prior to the premature detachment.If the implant coils were to have been damaged, this could have caused friction through the microcatheter, leading to the premature detachment.Although the implant coil was damaged, the proximal end shows no detachment cycle being conducted.Moreover, there was no observable damage to the detachment zone, with the solder joints and lead wires intact.Since both the detachment zone and the implant's proximal end show no visual indication of a detachment cycle being conducted, it is possible that the premature detachment was caused from tensile overload when attempting to retract through the microcatheter.This is evident from the opaque color found near the fractured tip of the sr thread at the detachment zone.Review of the lot history records did not reveal any in-process or lot-specific issue that could account for the observation.No additional complaints against lot number f210600702 has been made for the same issue.Comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend.
 
Event or Problem Description
It was reported that: "physician attempted to retract coil back in to intro sheath.He thought the coil was in the introducer then flushed the microcatheter (progreat 2.4),to which the coil was pushed into the vessel.Premature detachment occurred inside the microcatheter prior to extraction.Physician was able to snare the coil so no harm to the patient.".

Brand Name
PRESTIGE COIL SYSTEM
Common Device Name
PRESTIGE
Manufacturer (Section D)
BALT USA
29 parker
irvine CA 92618
MDR Report Key12619456
Report Number3014162263-2021-00033
Device Sequence Number1308917
Product Code KRD
UDI-Device Identifier00818053027192
UDI-Public00818053027192
Combination Product (Y/N)N
Initial Reporter StateDC
Initial Reporter CountryUS
PMA/510(K) Number
K200030
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/29/2026
Device Model NumberPRES0520HPKPL
Device Lot NumberF210600702
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/24/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2021
Initial Report FDA Received Date10/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;